Anxiety Support
35,058 members38,830 posts

Anxiety, the pill & relationship

Hello to all here.

I am writing this post here to ask for advice.

I have been with my girlfriend for 3 wonderful years where we have both loved and cherished each other fully. Nothing could equate to what we have and it has been blissful for the both of us. My girlfriend suffers from quite severe anxiety, however, this has never been a problem in our relationship. I have always tried to give her space when she feels it coming on and to let her know she can talk about anything or nothing at all! Encourage breathing techniques for whatever it takes for her to feel ok about herself.

She has recently (two months ago) come off the contraceptive pill, I think microgynon or rigevidon. After having read quite a few posts on here it seems there can be quite a varying affect on people and their relationships. She has become moody and I find her snapping at me for very small things that would normally be laughed off between each other. She has become very fragile from her previously very strong personality and feels very emotional. There is a distance between us where she doesn't feel as close to me anymore. We have talked about how she feels and we both still want to make things work between us.

She has said herself she feels very up and down.

Do you think going to gp would be best thing to do?

I understand everyone is different and some things won't work with others but any insight would be great.

9 Replies
oldestnewest

She should probably see her doctor and get checked. Or it's possible that getting off the contraceptive has caused the changes and her body is just trying to adapt and get hormones to start working on their own again.

2 likes
Reply

I agree. I would think the anxiety etc would happen while on the pill, but nmp may be right, that could also make sense.

1 like
Reply

Thanks for the replies. Just trying to get to the bottom of this situation as delicately as possible. I wouldn't want to make her do anything she doesn't want to do. Our relationship is just night and day from what it was before! I still see that glimmer in her and she feels it too. I'm not sure if it's something that can work itself out on its own and maybe seeing her doctor is the best way forward.

Any other suggestions are appreciated!

(Also anything to help with her anxiety would be great🙂)

1 like
Reply

I have an adjusting period of about a couple months when I switch, start, or stop oral contraceptives. The hormones in the body are trying to readjust. I am more stable emotionally when I am on the pill otherwise I snap or cry at EVERYTHING. My brother called me the hulk growing up because my mood would change that fast. I would she if she is willing to talk to her doctor, it could just be she need a bit more time off the pill, or it could be she has a homone imbalance that the pill was helping.

2 likes
Reply

Thanks for the reply!

I think she is a bit worried about going on any medication now. Do you think trying a different brand of pill will help out?

Another worry of hers is if she goes back on the pill for a few years then comes off it to start a family she might start feeling this way again.

Reply

It's best she see her doctor, she can also look into other forms of contraceptives and her doctor can help help find that sweet spot. The thing you can do is continue to stand by her. Medication isn't bad, it can help her get to where she was before and eventually she won't need to take them anymore

Wish you guys the best

1 like
Reply

I had to go through many different forms of oral birth control before finding one that worked. There was always an adjusting period because it is a hormone change. There are other forms of birth control that she could try like IUDs or an implant in the arm that is very easy to remove. Just depends on the reason for being on birth control.

1 like
Reply

Am 22yr old i take contraceptives an i feel the as ur gf.am even afraid of having sex wit my bf..

Reply

Hi I recently came off mycrogynon and felt a bit strange for a few weeks. I think it's normal the body with the hormone changes etc it will settle down. X

1 like
Reply

You may also like...